Hail, Murray
- When
- August 24, 5:39 PM CST
- Where
- Murray County, Slayton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.983, -95.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 24, 2:55 PM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 PM CDT SUN AUG 24 2003 MAIN CONCERN IS ONGOING ELEVATED CONVECTION ACROSS NORTHWEST CWA AND CHANCES FOR TSRA OVER THE CWA THROUGH THE NEXT COUPLE OF DAYS. MODELS STILL IN FAIR AGREEMENT IN WASHING OUT CURRENT BOUNDARY NEAR THE SOUTHERN PORTION OF THE CWA THROUGH THE NEXT DAY OR SO...WITH SECONDARY BOUNDARY COMING SOUTHEAST LATER ON TUESDAY. THIS SECOND BOUNDARY SHOULD PUSH SOUTH OF THE CWA INTO NEBRASKA AND IOWA...WITH STRONG RETURN FLOW AND WARM ADVECTION SETTING UP BY WEDNESDAY AFTERNOON. IN THE IMMEDIATE SHORT TERM...WILL CARRY ISOLATED-SCATTERED TSRA WITH THE TROPICAL PLUME OF MID LEVEL MOISTURE...MAINLY ACROSS OUR SD AND MN COUNTIES THROUGH THE NIGHT. BEST CHANCES FOR ANY APPREICABLE RAINFALL WILL BE AFTER DARK. LOW LEVEL JET NOT EXTREMELY STRONG... BUT STILL PRESENT OVERNIGHT AND THIS WILL AID IN EXPANDING COVERAGE. WILL GO WITH SCATTERED WORDING AND KEEP POPS AT 40 PERCENT FOR NOW. CHANCE FOR TSRA WILL LINGER OVER SWRN MN AND PARTS OF SERN SD INTO MONDAY MORNING...THEN THINK ACTIVITY WILL WANE SOME IN THE AFTN... ESPECIALLY IN THE NORTHWEST PART OF THE CWA WHERE DRIER MID LEVEL AIR IS FORECAST TO MOVE INTO THE AREA. WILL KEEP A CHANCE OF OVERNIGHT DEVELOPMENT AGAIN MONDAY NIGHT NORTH OF THE WEAKENING BOUNDARY IN THE SOUTHERN CWA. SOME QUESTION AS TO WHETHER WE WILL SEE AFTERNOON DEVELOPMENT TUE AND WED AS BOUNDARY BEGINS TO MAKE A PUSH BACK NORTH AS A WARM FRONT. AFT COORD WITH OFFICES TO THE SOUTH...WILL LEAVE IT DRY FOR NOW. HIGH TEMPS WILL BE TRICKY THE NEXT COUPLE OF DAYS...AND WILL BE LARGELY DEPENDENT ON WHERE WEAKENING BOUNDARY AND LINGERING MID LEVEL CLOUD COVER SET UP. DID NOT CHANGE GOING FORECAST TOO MUCH FOR MONDAY AND TUESDAY...LEANING TOWARD WARMER ETA GUIDANCE SINCE WE HAVE HAD LITTLE PROBLEM MIXING OUT THE LAST COUPLE OF DAYS. WITH INCREASED WARM ADVECTION ON WEDNESDAY...WILL GO TOWARD WARMER ETA 850MB TEMPS AND WARM UP THE PREVIOUS FORECAST BY 5 TO 10 DEGREES. MAY HAVE TO BE BUMPED UP EVEN MORE THOUGH...IF 850MB TEMPS COME CLOSE TO 12Z ETA FORECAST FOR WEDNESDAY AFTERNOON. NOT MANY CHANGES TO GOING EXTENDED FORECAST. PRETTY MUCH KEPT PCPN TIMING THE SAME...WITH A CHANCE OF THUNDERSTORMS MOVING ACROSS THE CWA WEDNESDAY NIGHT THROUGH THURSDAY EVENING AS STRONGER COLD FRONT PUSHES THE HEAT AND HUMIDITY OUT OF THE AREA. STILL HAVING SOME QUESTION WHETHER IT WILL COOL DOWN FOR THE WEEKEND LIKE GFS IS ADVERTISING...AND WILL KEEP FORECAST HIGHS A FEW DEGREES HIGHER THAN GUIDANCE. .FSD...NONE HACKER
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1050 AM CDT SUN AUG 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE AREA EARLY THIS AFTERNOON AS A WEAK COLD FRONT SLIDES INTO THE REGION. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. ANOTHER AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE COLD FRONT LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ISOLATED STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS UP TO 70 MPH. THESE STORMS WILL LIKELY FORM ALONG AND NORTH OF A PARKSTON TO SPENCER IOWA LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL EXIST AGAIN ON MONDAY AS A WEAK BOUNDARY MOVES THROUGH. ENOUGH MOISTURE AND INSTABILITY EXIST THAT SEVERE WEATHER WILL BE A POSSIBILITY. THE BEST CHANCE SHOULD BE DURING THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JRM
The Sioux Falls radar (KFSD), 89 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374166.